MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO CLINCH II; FORCEPS, OBSTETRICAL

US SURGICAL PUERTO RICO ENDO CLINCH II; FORCEPS, OBSTETRICAL
Model Number 174317
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic radical nephrectomy, the device disassembles when grasping the tissues and it stopped working.Another device was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the jaw of the device was broken at the fulcrum.It was reported that the device broke and did not grasp.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the device is exposed to a side force (leverage) that consequently breaks one side of the jaws.Another possibility is when the device is activated with too much force to the jaws and is used in a twisting motion resulting in breakage.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the atraumatic jaws are clamped and locked onto tissue structures by closing the handles.The endo clinch¿ ii 5 mm instrument has a ratchet mechanism that can be switched on or off, for user¿s preference.To activate the ratchet mechanism slide the ratchet button forward towards the jaw.To deactivate the ratchet mechanism, slide the ratchet button back towards the handle.Place the instrument on the tissue and close the handle to the most appropriate position for the tissue thickness.To release the tissue or structure from the jaws, when the ratchet mechanism is activated, simply pull the release lever on the handle.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO CLINCH II
Common Device Name
FORCEPS, OBSTETRICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18419417
Report Number2647580-2023-05658
Device Sequence Number18133793
Product Code HDA
UDI-Device Identifier10884523000832
UDI-Public10884523000832
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K903205
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number174317
Device Catalogue Number174317
Device Lot NumberP3G0280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale